Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 84, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 16, 2008, 5:15 PM CDT for Kiowa County, Washita County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2008, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 16, 2008, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 162214 TOROUN OKC075-149-162245- /O.NEW.KOUN.TO.W.0084.080616T2215Z-080616T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 515 PM CDT MON JUN 16 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA... SOUTHWESTERN WASHITA COUNTY IN WESTERN OKLAHOMA... * UNTIL 545 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHWEST OF SENTINEL...MOVING SOUTHEAST AT 19 MPH. * LOCATIONS IN THE WARNING INCLUDE HOBART...LONE WOLF...ROCKY AND SENTINEL. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. LAT...LON 3507 9892 3497 9926 3522 9935 3528 9922 TIME...MOT...LOC 2215Z 322DEG 16KT 3520 9924 $$
1 follow-up statement
000 WWUS54 KOUN 162226 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 526 PM CDT MON JUN 16 2008 OKC075-149-162245- /O.CON.KOUN.TO.W.0084.000000T0000Z-080616T2245Z/ WASHITA OK-KIOWA OK- 526 PM CDT MON JUN 16 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 3 MILES WEST OF SENTINEL...MOVING SOUTHEAST AT 24 MPH. * LOCATIONS IN THE WARNING INCLUDE HOBART...LONE WOLF AND SENTINEL. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. LAT...LON 3507 9892 3497 9926 3517 9929 3520 9920 TIME...MOT...LOC 2226Z 331DEG 21KT 3513 9920 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 16, 3:02 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON JUN 16 2008
.DISCUSSION...
A STORM COMPLEX OVER THE NORTHEAST QUADRANT OF OKLAHOMA IS
EXPECTED TO CONTINUE TO MOVE SOUTHEAST... LIKELY AFFECTING MANY OF
OUR EASTERN-EDGE COUNTIES LATE THIS AFTERNOON. STRONG TO SEVERE
STORMS ARE ALSO EXPECTED TO FORM LATE THIS AFTERNOON OVER THE
SOUTHWEST HALF OF OKLAHOMA... ESPECIALLY IN THE VICINITY OF AN
OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM JUST SOUTH OF
CHEYENNE OKLAHOMA TO NEAR ARDMORE. FINALLY... YET ANOTHER GROUP OF
STORMS IS EXPECTED TO FORM OVER COLORADO THIS AFTERNOON... THEN
ADVANCE SOUTHEAST WITH THE PREVAILING FLOW... REACHING OKLAHOMA
LATE TONIGHT AND TUESDAY MORNING. WITH ALL THE STORMS...
ESPECIALLY THE LATTER GROUP... HEAVY RAIN WILL BE LIKELY OVER MUCH
OF OUR FORECAST AREA. THE GREATEST RAINFALL AMOUNTS WILL LIKELY
BE CENTERED ON A LINE FROM WOODWARD TO OKLAHOMA CITY TO ADA...
WHICH COINCIDES WITH SOME OF THE LOWER FLASH FLOOD GUIDANCE
VALUES. SO... WE WILL INCLUDE A FLASH FLOOD WATCH WITH THIS
FORECAST PACKAGE.
ONGOING WEATHER HAS LEFT LITTLE TIME FOR LOOKING AHEAD. BASED ON A
QUICK PERUSAL OF THE UPPER-AIR PATTERN... IT APPEARS THAT
NIGHTTIME NORTHWEST-FLOW CONVECTION WILL BE THE RULE FOR THE NEXT
FEW DAYS... WITH REMNANTS LEFT OVER IN THE MORNINGS. AS THE UPPER
RIDGE STRENGTHENS A BIT TOWARD THE WEEKEND... RAIN CHANCES WILL
DIMINISH. NUMERICAL GUIDANCE SHOWS A RAIN-FREE WEEKEND... BUT
WOULD NOT BE SURPRISED IF CHANCES OF RAIN ARE INTRODUCED IN
SUBSEQUENT FORECASTS.
TEMPERATURES WILL DEPEND HEAVILY ON THE TIMING AND LOCATION OF ANY
THUNDERSTORM COMPLEXES... SO THE FORECAST PAST TONIGHT IS LOW
CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 82 66 89 / 70 40 30 10
HOBART OK 71 89 68 92 / 60 20 40 0
WICHITA FALLS TX 74 91 71 93 / 30 20 30 10
GAGE OK 63 81 65 91 / 50 20 50 0
PONCA CITY OK 64 77 62 85 / 50 30 30 10
DURANT OK 73 86 68 88 / 50 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ011>013-015>019-022>025-027>029-035-
038>040.
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
AFTERNOON FOR OKZ031-032-042-043-047-048.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ020-026-030-041.
TX...NONE.
&&
11/23In the hours before
Local storm report, Jun 16, 3:46 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 SE CUSTER CITY 35.60N 98.81W
06/16/2008 E1.75 INCH CUSTER OK PUBLIC
&&
JB/FMSpecial weather statement, Jun 16, 4:12 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CDT MON JUN 16 2008 OKZ030>032-042-162145- POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-PONTOTOC OK- 412 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC... POTTAWATOMIE AND SEMINOLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM CROMWELL TO 7 MILES SOUTHWEST OF BETHEL ACRES AT 412 PM CDT...MOVING SOUTHEAST AT 39 MPH. STRONG NORTH WINDS... GUSTING TO BETWEEN 40 AND 50 MPH AT TIMES... MAY ACCOMPANY THESE STORMS. IN ADDITION TO THE WINDS... A BRIEF PERIOD OF HEAVY RAIN AND SMALL HAIL WILL BE LIKELY. PEOPLE IN HUGHES...PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES... INCLUDING THE CITY OF SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Jun 16, 4:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL CUSTER CITY 35.66N 98.89W
06/16/2008 E1.75 INCH CUSTER OK LAW ENFORCEMENT
REPORTED BY CUSTER CITY PD
&&
JB/FMLocal storm report, Jun 16, 4:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 3 E ELK CITY 35.41N 99.36W
06/16/2008 E70 MPH BECKHAM OK PUBLIC
LOVES TRUCK STOP
&&
JB/FMSpecial weather statement, Jun 16, 5:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT MON JUN 16 2008 OKZ014-021-162215- ROGER MILLS OK-BECKHAM OK- 501 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF SAYRE AT 501 PM CDT...MOVING NORTHEAST AT 24 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 16, 5:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 E CANUTE 35.43N 99.21W
06/16/2008 E1.75 INCH WASHITA OK EMERGENCY MNGR
CANUTE EMERG. MGR.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 80 min |
| Jun 15, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 65 min |
| Jun 15, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 70 min |
| Jun 15, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 81 min |
| Jun 15, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 76 min |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 79 min |
| Jun 16, 1:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Jun 16, 3:12 PM CDT | Flash Flood Watch | OUN | Atoka, Blaine, Caddo, Canadian, Cleveland, Coal and 23 more | 11 hr |
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 45 min |
| Jun 16, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 56 min |
| Jun 16, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 64 min |
| Jun 16, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 30 min |
| Jun 16, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 45 min |
| Jun 16, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 51 min |
| Jun 16, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 38 min |
| Jun 16, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 23 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| Jun 16, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 44 min |
| Jun 16, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 49 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Jun 16, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 16, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 34 min |
| Jun 16, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 18 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 47 min |
| Jun 16, 6:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Jun 16, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.